MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during right middle cerebral artery occlusion case, the physician navigated the subject guidewire with an microcatheter to the target site.Attempts to go through the occlusion with the guidewire, but the delivery was unsuccessful after multiple tries, and it was subsequently noted that the guidewire tip had fractured within the vessel.The physician retracted the guidewire, retrieved the fractured segment using other device, and replaced the guidewire to successfully complete the recanalization.The procedure concluded smoothly, and the patient experienced no postoperative discomfort.
 
Additional Manufacturer Narrative
A2 age at time of event - corrected.A4 patient weight - added.A4 weight units - added.C2 / d10 concomitant products grid - added.D9 / h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was observed that subject guidewire distal nitinol tubing had been separated from the guidewire core wire at the proximal bond.Could not perform functional test due to the condition of the returned device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture, deformation & friction was confirmed based on the guidewire fracture that was noted during analysis.The reported difficulty engaging target vessel was not replicated as this is a procedural issue, however the damage to the device is consistent with the reported event.The device failed to meet specifications when received for complaint investigation, based on the damage noted.Additional information provided by the customer states that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The patient's anatomy was severely tortuous which may have contributed to the reported event.It is probable that the patient's anatomy caused difficulties in advancing the guidewire and causing the subsequent guidewire fracture due to the attempts to manipulate the guidewire.An assignable cause of procedural factors will be assigned to the reported 'guidewire distal tip broken/fractured during use', 'guidewire deformed', 'guidewire friction' and 'device difficulty engaging target vessel' and to the analyzed guidewire broken/fractured during use as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21991360
Report Number3012931345-2025-00088
Device Sequence Number8313148
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)250704(10)0000450047
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Catalogue NumberM00313310
Device Lot Number0000450047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); SOLITAIRE STENT (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexMale
Patient Weight68 KG
Patient RaceAsian